Acne is the most common skin problem that most of us face. It mostly occurs when hair follicles plugin with oil and dead skin cells. Apart from this, stress, hormonal imbalance, and lifestyle habits are also among the big reasons for acne on the face.
Dr Gurveen Waraich, a dermatologist with around 153K followers on her Instagram, recently posted a video in which she spoke about the supplements that will flare up your acne.
According to her, there are certain food items and supplements that can trigger your acne. Recently, she posted a video on her Instagram with a detailed caption that indicated that Dietary supplements, the consumption of which grew exponentially during the pandemic can also be the reason behind your acne.
“Popping too many supplements? Don’t do that! Supplements can cause acne,” she wrote in her video. Take a look.
Biotin is one of the most widely used supplements these days, people are taking it to prevent hair loss and strengthen their hair. While it is beneficial to hair, she mentioned that “indefinite and unmonitored use can alter your body’s absorption of vitamin B5.” “Because B5 helps to regulate your skin barrier and minimize oil production, less B5 can lead to acne flares,” she added.
Consumption of Vitamin b12 according to her, can affect the skin microbiome, resulting in inflammatory acne (in some people). She added that high doses of vitamin B12 mostly happen due to injectable vitamin B12.
According to her, whey protein is one of the most common causes of acne flare-ups. “Whey protein is a byproduct of milk that contains bovine insulin-like growth factor (IGF1), which causes breakouts by increasing sebum and testosterone production, especially in women with hormonal acne.”
Lastly, she added, “Acne flare-ups with these supplements are generally noticed in acne-prone skin and not otherwise. Even among people with acne-prone skin, not every skin will react in the same way. These are the most typical associations identified in diverse medical investigations.”